Alert archive / Nebraska / Flash Flood Warnings in 2024
Flash Flood Warning 12, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jul 6, 2024, 2:36 PM CDT for Custer County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2024, 2:36 PM CDT (19:36 UTC)
- Expired
- Jul 6, 2024, 5:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Custer County, NE
The radar
The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 336 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
503
WGUS53 KLBF 061936
FFWLBF
NEC041-062245-
/O.NEW.KLBF.FF.W.0012.240706T1936Z-240706T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
236 PM CDT Sat Jul 6 2024
The National Weather Service in North Platte has issued a
* Flash Flood Warning for...
Central Custer County in central Nebraska...
* Until 545 PM CDT.
* At 236 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that may experience flash flooding include...
Broken Bow, Arnold, Callaway, Ansley, Merna, Berwyn, Weissert,
Westerville, Lodi, Pressey State Wildlife Management Area,
Milldale, Buckeye, Finchville and Pleasant Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4115 9966 4118 10023 4154 10023 4148 9922
4128 9935
FLASH FLOOD...RADAR INDICATED
$$
SnivelyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 12:57 PM CDT, 1 hour 39 minutes earlier. Its key messages:
- Scattered severe storms are possible across wrn and ncntl Nebraska this afternoon. The hazards are large or very large hail and wind damage. Confidence for storm development is medium.
- The risk of severe weather Sunday through Friday is low.
Area forecast discussion, Jul 6, 12:57 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1257 PM CDT Sat Jul 6 2024 .KEY MESSAGES... - Scattered severe storms are possible across wrn and ncntl Nebraska this afternoon. The hazards are large or very large hail and wind damage. Confidence for storm development is medium. - The risk of severe weather Sunday through Friday is low. && .SHORT TERM /THROUGH SUNDAY/... Issued at 343 AM CDT Sat Jul 6 2024 An upper level low circulating across the nrn Plains this morning will move east into the Dakotas this afternoon. A surge of strong 30-50kt h500-300mb winds on the south side of the low will push into Nebraska and trigger a round of strong to severe storms by early to mid afternoon. The focus is a weak frontal boundary positioned across the cntl Sandhills and ncntl Nebraska. The best guess on timing of storm development according to the HREF and CAMs is 18z with storm activity moving east and southeast out of the area by 00z. Additional strong to severe storms are possible farther south during the afternoon, along and east of highway 83 where a cold front will be moving through. Local studies suggest the potential for significant hail as suggested by the SPC outlook. Cold air aloft, -13C at h500mb, strong deep layer shear near 50kts and steep lapse rates 7+ C/km at h850- 500mb support the potential for very large hail. The HRRR also shows 60+ mph gusts developing as the storm activity grows upscale across cntl Nebraska. The tornado threat remains low and the reason for this is weak winds below 700mb, generally less than 20kts. There will be a brief window of stronger low level winds at the onset of storm development. Otherwise, hodographs are fairly linear supporting storm splitting and upscale growth as the system moves eastward. The next rain chance develops Saturday night and Sunday with the approach of a second UA disturbance moving through srn British Columbia this morning. This rain chance is mainly diurnally driven favoring Sunday afternoon for the best chance. The atmosphere will be cool and moist, 2-5C at h700mb with h850-300mb RH 60-80 percent. This rain will also be post frontal and the risk of severe weather is low. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Issued at 343 AM CDT Sat Jul 6 2024 An upper level trof of cold air will be passing through Nebraska Monday. Cool moist air will remain across wrn/ncntl Nebraska as this happens and the NAM soundings would seem to support diurnally driven showers and thunderstorms but there is no upper level support shown in the model. The forecast is dry. The models show a second trof dropping through Nebraska Wednesday and the ECM suggests an isolated rain chance. NBM POPs are very spartan for this event and later forecasts may increase rain chances to slight or low-end chance. Once this trof moves east, heights will gradually rise in response to an upper level ridge across the wrn U.S. building east. Dry and warmer weather is likely across wrn/ncntl Nebraska Thursday through Saturday. The focus for rain appears to be farther north across the upper Midwest during this time. && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 1256 PM CDT Sat Jul 6 2024 Isolated thunderstorms will become more scattered and numerous throughout the afternoon. Some storms may become severe with large hail, strong and erratic winds, and an isolated tornado as the main threats. Main area of development will be across southwest and central Nebraska, impacting KLBF during the late afternoon hours. Thunderstorms will push off to the east by 00Z with overcast skies continuing through Sunday morning. Across the north (KVTN), thunderstorms should remain south of the terminal with just some brief lowering of clouds expected. Improvement in ceilings returns Sunday morning. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Kulik
Hazardous weather outlook, Jul 6, 10:56 AM CDT, 3 hours 40 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1056 AM CDT Sat Jul 6 2024 NEZ004>010-022>029-035>038-056>059-069>071-094-071600- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1056 AM CDT Sat Jul 6 2024 /956 AM MDT Sat Jul 6 2024/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms will will continue to develop through early evening across much of western and north central Nebraska. The main concerns will be large hail up to 2 inches in diameter, damaging winds up to 65 mph, and locally heavy rainfall which may lead to localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional thunderstorms are possible through early Sunday evening across much of western and north central Nebraska. At this time, the threat for organized severe weather appears low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jul 6, 1:59 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service North Platte NE
159 PM CDT Sat Jul 6 2024
NEZ059-070-071-061945-
Frontier NE-Hayes NE-Lincoln NE-
159 PM CDT Sat Jul 6 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN FRONTIER...
SOUTHEASTERN LINCOLN AND NORTHEASTERN HAYES COUNTIES THROUGH 245 PM
CDT...
At 159 PM CDT, Doppler radar was tracking strong thunderstorms
extending from 9 miles north of Wellfleet to 14 miles northeast of
Hayes Center. Movement was east at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Curtis, Wellfleet, Moorefield, Maywood, Hansen Memorial Reserve State
Wildlife Management Area, and Jeffrey Canyon State Wildlife
Management Area.
This includes Highway 83 between mile markers 34 and 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Nebraska.
&&
LAT...LON 4097 10030 4044 10042 4047 10096 4096 10080
TIME...MOT...LOC 1859Z 273DEG 18KT 4089 10073 4061 10078
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 6, 2:06 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service North Platte NE
206 PM CDT Sat Jul 6 2024
NEZ038-061930-
Custer NE-
206 PM CDT Sat Jul 6 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CUSTER COUNTY
THROUGH 230 PM CDT...
At 206 PM CDT, Doppler radar was tracking a strong thunderstorm near
Callaway, or 20 miles west of Broken Bow, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Callaway and Milldale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central Nebraska.
&&
LAT...LON 4118 10010 4139 10008 4139 9985 4116 9992
TIME...MOT...LOC 1906Z 273DEG 18KT 4130 10000
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHLocal storm report, Jul 6, 2:23 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
223 PM CDT Sat Jul 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM Hail 6 E Callaway 41.29N 99.80W
07/06/2024 E0.88 Inch Custer NE Trained Spotter
&&
AVLocal storm report, Jul 6, 2:24 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
224 PM CDT Sat Jul 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM Tstm Wnd Gst 6 E Callaway 41.29N 99.81W
07/06/2024 E60 MPH Custer NE Trained Spotter
&&
AVLocal storm report, Jul 6, 2:30 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
230 PM CDT Sat Jul 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM Hail 6 S Broken Bow 41.31N 99.63W
07/06/2024 E0.88 Inch Custer NE Public
&&
AVSpecial weather statement, Jul 6, 2:32 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service North Platte NE
232 PM CDT Sat Jul 6 2024
NEZ038-061945-
Custer NE-
232 PM CDT Sat Jul 6 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CUSTER COUNTY
THROUGH 245 PM CDT...
At 231 PM CDT, Doppler radar was tracking a strong thunderstorm near
Callaway, or 20 miles west of Broken Bow, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Callaway, Finchville, and Milldale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central Nebraska.
&&
LAT...LON 4120 10015 4138 10010 4137 9983 4114 9989
TIME...MOT...LOC 1931Z 274DEG 21KT 4129 10001
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 10:07 AM CDT | Special Weather Statement | LBF | Lincoln | 38 min |
| Jul 6, 10:28 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 47 min |
| Jul 6, 10:52 AM CDT | Special Weather Statement | LBF | Thomas | 38 min |
| Jul 6, 11:09 AM CDT | Special Weather Statement | LBF | Lincoln | 51 min |
| Jul 6, 11:26 AM CDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 31 min |
| Jul 6, 11:30 AM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 45 min |
| Jul 6, 12:02 PM CDT | Special Weather Statement | LBF | Logan | 43 min |
| Jul 6, 12:37 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Logan | 38 min |
| Jul 6, 12:38 PM CDT | Special Weather Statement | LBF | Custer | 52 min |
| Jul 6, 12:59 PM CDT | Special Weather Statement | LBF | Logan | 16 min |
| Jul 6, 1:12 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 48 min |
| Jul 6, 1:25 PM CDT | Areal Flood Advisory | LBF | Custer | 3 hr |
| Jul 6, 1:34 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 26 min |
| Jul 6, 1:50 PM CDT | Special Weather Statement | LBF | Logan | 25 min |
| Jul 6, 1:56 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 49 min |
| Jul 6, 1:59 PM CDT | Special Weather Statement | LBF | Frontier | 46 min |
| Jul 6, 2:06 PM CDT | Special Weather Statement | LBF | Custer | 24 min |
| Jul 6, 2:20 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 40 min |
| Jul 6, 2:32 PM CDT | Special Weather Statement | LBF | Custer | 13 min |
| Jul 6, 2:41 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 49 min |
| Jul 6, 2:44 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 46 min |
| Jul 6, 3:11 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 36 min |
| Jul 6, 3:29 PM CDT | Special Weather Statement | LBF | Custer | 46 min |
| Jul 6, 6:46 PM CDT | Special Weather Statement | LBF | Grant | 44 min |
Nearby
Flash Flood Warnings in Nebraska, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.